MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO; DH CPK NG TUBES
Model Number 42-7558
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 18 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the patient's nasojejunal feeding tube ballooned in the nostril.It was left in place, unused, until replacement could be performed.However, once removed in radiology, it was found the tube had broken and approximately 30cm of tubing remained in the patient.The fragment was removed endoscopically.It was noted in the patient's notes that the tube had blocked on (b)(6) 2020, but the nurse had used a small enteral syringe to flush and remove the block.There was nothing notable about the patient's condition following the endoscopic removal.
 
Additional Manufacturer Narrative
Correction: the lot number originally provided was found to not be valid.The customer provided a corrected lot number on 25 feb 2020.The device history record for lot 0002960681 was reviewed and the product was produced according to product specifications.One used sample was returned for evaluation.The tube was observed to have foreign substance in the inner lumen.There was a ballooned area on the tube which exhibited a complete burst/tear.The portion of the tube distal to this burst was not returned with the sample.The edges of the burst/tear were examined and found to have an area where the tear was jagged in appearance.The complaint was confirmed as reported, however, no root cause could be determined.All information reasonably known as of 09 mar 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9726547
Report Number9611594-2020-00030
Device Sequence Number2460589
Product Code KNT
UDI-Device Identifier20815149020598
UDI-Public20815149020598
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model Number42-7558
Device Catalogue NumberN/A
Device Lot Number0002960681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/09/2020
Patient Sequence Number1
Patient Age22 YR
Patient Weight52